Toxin-Induced Subacute Encephalopathy.

@article{Lerner2020ToxinInducedSE,
  title={Toxin-Induced Subacute Encephalopathy.},
  author={David P. Lerner and Aleksey Tadevosyan and Joseph D. Burns},
  journal={Neurologic clinics},
  year={2020},
  volume={38 4},
  pages={
          799-824
        }
}
1 Citations

References

SHOWING 1-10 OF 155 REFERENCES

Ceftriaxone-induced acute reversible encephalopathy in a patient treated for a urinary tract infection.

TLDR
A case of encephalopathy with generalised triphasic waves in a patient with pre-existent cerebrovascular disease who was treated with ceftriaxone for a urinary tract infection is described.

Bismuth Toxicity: A Rare Cause of Neurologic Dysfunction

TLDR
This case study highlights the fact that bismuth toxicity, while rare, should be considered in a patient with progressive neurological decline and reminds physicians of a severe consequence of a common, readily available medication.

Treatment of ifosfamide encephalopathy with intravenous thiamin.

TLDR
This syndrome develops in ∼10% of patients exposed to the drug and usually disappears after stopping therapy, although some patients may die without recovery, and it has been proposed that IFOS metabolites may interfere with the drug.

Ceftaroline-associated encephalopathy in patients with severe renal impairment.

  • T. MartinS. ChowS. JohnsS. Mehta
  • Medicine, Psychology
    Clinical infectious diseases : an official publication of the Infectious Diseases Society of America
  • 2019
TLDR
Ceftaroline, when dosed supra-therapeutically for serious infections, may be a cause of antibiotic-associated encephalopathy, and among 28 patients with eGFR<30 who received ≥5 days of ceftarol, three cases of encephalitis are reported.

Neurotoxic effects associated with antibiotic use: management considerations.

TLDR
The clinical manifestations of antibiotic-induced neurotoxic effects, the underlying mechanisms and management strategies have been reviewed and high degree of vigilance in critically ill patients is essential in identifying a potentially serious, though reversible complications of antibiotic therapy.

Antibiotic-associated encephalopathy

TLDR
Familiarity with these types of antibiotic toxicity can improve timely diagnosis of AAE and prompt antibiotic discontinuation, reducing the time patients spend in the delirious state.

Epileptic phenomena in bismuth toxic encephalopathy.

TLDR
A high cortical intracellular bismuth concentration induces a "cortical inhibition" which causes suppression of physiological electrical brain activity, the absence of EEG paroxysmal phenomena during myoclonic jerks, and explains the rarity of epileptic seizures.

Conundrums in neurology: diagnosing serotonin syndrome – a meta-analysis of cases

TLDR
The meta-analysis of cases (MAC) method is proposed as a new way to systematically pool and interpret anecdotal but important clinical information concerning uncommon or emergent phenomena that cannot be captured in any other way but through case reports.

Transient cerebral dysfunction secondary to high-dose methotrexate.

TLDR
A transient acute neurologic syndrome occurred in 22 patients receiving high-dose methotrexate (HDMTX) for a variety of malignancies, and common findings included behavioral abnormalities, focal sensorimotor signs, and abnormal reflexes.

Neurotoxicities of current leukemia therapy.

TLDR
This work reviews the clinical, phyh irradiation and chemotherapy, and offers recommendations for monitoring, evaluating and treating patients with potential or proven neurotoxicity.
...